Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2010, 10:16 AM CDT for Blanco County, Texas. It took effect at Sep 8, 2010, 11:25 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2010, 10:16 AM CDT (15:16 UTC)
- In effect from
- Sep 8, 2010, 11:25 AM CDT
- Expired
- Sep 8, 2010, 8:29 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 18.96 ft at Sep 8, 2010, 12:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 5:50 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 8, 5:50 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT WED SEP 8 2010 .AVIATION... A DEEP FEED OF TROPICAL MOISTURE WILL CONTINUE INTO S CENTRAL TX TODAY WITH SCT-NUMEROUS SHRA/TSRA CONTINUING THROUGH ABOUT 00Z. THEREFORE VARIABLE MVFR CONDITIONS THIS MORNING WITH BRIEFLY LOWER IFR CONDITIONS IN IN HEAVY RAIN. BY THIS AFTERNOON...PERIODS OF VFR CONDITIONS WITH CIGS OF 3-5 THSD FEET. THIS EVENING WIDESPREAD MVFR CIGS WILL RETURN BY 03Z AND CONTINUING OVERNIGHT WITH OCCASIONAL IFR CONDITIONS POSSIBLE ALONG WITH ISOLD SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 208 AM CDT WED SEP 8 2010/ DISCUSSION... LIFE THREATENING FLASH FLOOD EVENT CONTINUES TO UNFOLD THIS MORNING. TRAINING CONVERGENCE LINE ASSOCIATED WITH HERMINE...NOW IN CENTRAL TX...CONTINUING NEAR THE I35 CORRIDOR EARLY THIS MORNING AND LIKELY TO CONTINUE THRU ABOUT 12Z BEFORE MODELS INDICATE A LET UP BETWEEN 12Z AND 18Z. HAVE RECONFIGURED THE FLASH FLOOD WATCH TO REMOVE THE 4 WESTERN MOST COUNTIES WHERE LITTLE RAIN HAS FALLEN THUS FAR...AND EXPECTING MORE SPOTTY COVERAGE ON THE BACK SIDE OF HERMINE. EVEN THOUGH HERMINE WILL CONTINUE TO MOVE NORTHWARD AWAY FROM OUR AREA...AIRMASS WILL REMAIN VERY MOIST AND SUBJECT TO ADDITIONAL DEVELOPMENT FROM HEATING THIS AFTERNOON...SO EXTENDED THE FLASH FLOOD WATCH THRU 6 PM THIS AFTERNOON. ANY REDEVELOPMENT THIS AFTERNOON OVER SATURATED SOILS WILL BE QUICK TO ADD TO ONGOING FLOODING PROBLEMS. BY TONIGHT AS THE REMAINS OF HERMINE MOVE INTO OK AND THE UPPER RIDGE BEGINS TO BUILD WESTWARD INTO THE AREA...WILL SEE DIMINISHING RAIN CHANCES OVERNIGHT INTO THURSDAY. THE UPPER RIDGE WILL BE THE DOMINATE FEATURE FOR THE REMAINDER OF THIS WEEK INTO NEXT WEEK. THERE COULD BE ISOLATED AIRMASS SHOWERS FROM HEATING ON ANY GIVEN DAY...HOWEVER HAVE GONE WITH A MOSTLY DRY FORECAST WITH HIGH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMALS...AND ABOVE NORMAL MIN TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 78 92 78 94 / 80 30 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 86 77 93 77 94 / 80 30 20 10 10 NEW BRAUNFELS MUNI AIRPORT 87 77 93 76 94 / 70 30 20 10 10 BURNET MUNI AIRPORT 83 75 90 76 90 / 70 30 20 10 10 DEL RIO INTL AIRPORT 90 76 93 76 95 / 20 10 10 10 10 GEORGETOWN MUNI AIRPORT 85 77 92 77 92 / 80 30 20 10 10 HONDO MUNI AIRPORT 87 76 92 77 93 / 60 30 20 10 10 SAN MARCOS MUNI AIRPORT 87 76 92 77 94 / 70 30 20 10 10 LA GRANGE - FAYETTE REGIONAL 85 77 91 78 92 / 80 30 20 10 10 SAN ANTONIO INTL AIRPORT 87 78 92 78 93 / 70 30 20 10 10 STINSON MUNI AIRPORT 87 77 93 78 94 / 70 30 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Sep 8, 5:20 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT WED SEP 8 2010 TXZ171>173-183>194-202>209-217>225-228-091030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LIFE THREATENING FLASH FLOODING TO CONTINUE TODAY. A DEEP MOIST TROPICAL INFLOW OFF THE GULF OF MEXICO IN THE WAKE OF HERMINE WILL CONTINUE HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH EARLY THIS EVENING. HEAVY RAIN WITH THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES TODAY...WITH ISOLATED TOTALS OF 6 INCHES OR MORE POSSIBLE. THIS ADDITIONAL RAINFALL WILL BE ACROSS AREAS WHICH HAVE ALREADY RECEIVED ESTIMATED AMOUNTS OF UP TO 10 TO 15 INCHES ON TUESDAY AND TUESDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 6 PM. IN ADDITION TO FLASH FLOODING TODAY...RIVER FLOODING IS POSSIBLE TODAY AND TONIGHT. THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN CHANCES WILL CONTINUE TO DECREASE EARLY THURSDAY MORNING. HOWEVER...RIVER FLOODING WILL STILL BE POSSIBLE THROUGH THE NEXT FEW DAYS DUE TO RUNOFF FROM HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE APPRECIATED THROUGH THIS EVENING.
In the hours before
Local storm report, Sep 8, 4:48 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD AUSTIN 30.27N 97.74W
09/08/2010 TRAVIS TX CITY OFFICIAL
CITY OF AUSTIN AND TRAVIS COUNTY ROAD CLOSURE WEBSITE
REPORTS 32 ROADS CLOSED ACROSS AUSTIN AND TRAVIS COUNTY.
&&
EVENT NUMBER EWX1000488
PAYLocal storm report, Sep 8, 5:58 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
09/08/2010 COMAL TX COUNTY OFFICIAL
THE COUNTY ROAD CLOSURE WEBSITE REPORTS 10 ROADS CLOSED
ACROSS PORTIONS OF COMAL COUNTY.
&&
EVENT NUMBER EWX1000489
PAYLocal storm report, Sep 8, 7:23 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HEAVY RAIN 3 WSW NEW BRAUNFELS 29.68N 98.16W
09/08/2010 M7.10 INCH COMAL TX COCORAHS
THE DRY COMAL CREEK WAS AT 16.4 FEET AND FLOODED.
&&
EVENT NUMBER EWX1000490
MCDONALDLocal storm report, Sep 8, 9:28 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 WNW BOERNE 29.83N 98.80W
09/08/2010 M3.33 INCH KENDALL TX COCORAHS
CIBOLO CREEK UPSTREAM OF BOERNE HAS RISEN 6 FEET.
&&
EVENT NUMBER EWX1000491
MCDONALDLocal storm report, Sep 8, 9:31 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 2 N LAKEHILLS 29.63N 98.94W
09/08/2010 BANDERA TX LAW ENFORCEMENT
ROADS IN AND AROUND LAKE HILLS ARE IN FLOOD AND CLOSED.
&&
EVENT NUMBER EWX1000492
MCDONALDLocal storm report, Sep 8, 10:07 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM FLASH FLOOD 3 WSW MARBLE FALLS 30.56N 98.32W
09/08/2010 BURNET TX LAW ENFORCEMENT
MOST OF THE LOW WATER CROSSINGS IN MARBLE FALLS AND
HORSESHOE BAY ARE CLOSED.
&&
EVENT NUMBER EWX1000493
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:07 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 7, 7:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Burnet, Travis, Williamson | 3 hr |
| Sep 7, 7:28 PM CDT | Tornado Warning | EWX | Travis, Williamson | 32 min |
| Sep 7, 7:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 109 min |
| Sep 7, 8:01 PM CDT | Tornado Warning | EWX | Williamson | 14 min |
| Sep 7, 8:24 PM CDT | Areal Flood Advisory | EWX | Bexar, Burnet, Caldwell, Comal, Guadalupe, Hays and 2 more | 3 hr |
| Sep 7, 8:55 PM CDT | Flash Flood Warning | EWX | Burnet, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 3 hr |
| Sep 7, 9:33 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 5 hr |
| Sep 7, 10:00 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Wilson | 2 hr |
| Sep 7, 10:13 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Travis, Williamson | 3 hr |
| Sep 7, 10:54 PM CDT | River Flood Warning | EWX | Travis | 22 hr |
| Sep 7, 11:16 PM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Sep 7, 11:43 PM CDT | Flash Flood Warning | EWX | Burnet, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 3 hr |
| Sep 7, 11:54 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina | 111 min |
| Sep 8, 12:09 AM CDT | River Flood Warning | EWX | Williamson | 9 hr |
| Sep 8, 12:23 AM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Sep 8, 1:09 AM CDT | Flash Flood Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more | 8 hr |
| Sep 8, 1:13 AM CDT | River Flood Warning | EWX | Travis | 6 hr |
| Sep 8, 1:13 AM CDT | River Flood Warning | EWX | Travis | 20 hr |
| Sep 8, 1:18 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Lee | 6 hr |
| Sep 8, 1:37 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Blanco, Comal, Frio, Guadalupe and 3 more | 4 hr |
| Sep 8, 1:55 AM CDT | River Flood Warning | EWX | Bexar | 7 hr |
| Sep 8, 2:29 AM CDT | Areal Flood Advisory | EWX | Atascosa, Dimmit, Frio, Medina, Uvalde, Zavala | 2 hr |
| Sep 8, 3:02 AM CDT | River Flood Warning | EWX | Bastrop | 18 hr |
| Sep 8, 3:02 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 18 hr |
| Sep 8, 3:02 AM CDT | River Flood Warning | EWX | Fayette | 18 hr |
| Sep 8, 3:07 AM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 113 min |
| Sep 8, 4:07 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Burnet, Gillespie, Kendall and 5 more | 113 min |
| Sep 8, 4:23 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 1 more | 112 min |
| Sep 8, 4:46 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Sep 8, 4:52 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Sep 8, 4:59 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 40 hr |
| Sep 8, 5:18 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Frio, Guadalupe and 3 more | 3 hr |
| Sep 8, 5:48 AM CDT | Areal Flood Advisory | EWX | Fayette, Lee | 117 min |
| Sep 8, 6:01 AM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 4 more | 119 min |
| Sep 8, 6:32 AM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more | 2 hr |
| Sep 8, 7:15 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more | 2 hr |
| Sep 8, 8:00 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Frio, Hays and 3 more | 7 hr |
| Sep 8, 8:51 AM CDT | Flash Flood Warning | EWX | Bandera, Bastrop, Blanco, Burnet, Caldwell, Comal and 10 more | 5 hr |
| Sep 8, 9:26 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
| Sep 8, 10:40 AM CDT | River Flood Warning | EWX | Bexar | 5 hr |
| Sep 8, 11:33 AM CDT | River Flood Warning | EWX | Bexar | 21 hr |
| Sep 8, 11:55 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
| Sep 8, 1:26 PM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Sep 8, 1:47 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Hays, Travis, Williamson | 118 min |
| Sep 8, 3:02 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| Sep 8, 5:04 PM CDT | Areal Flood Advisory | EWX | Bexar, Blanco, Burnet, Comal, Guadalupe, Hays and 3 more | 116 min |
| Sep 8, 5:36 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 114 min |
| Sep 8, 5:44 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays | 2 hr |
| Sep 8, 5:53 PM CDT | River Flood Warning | EWX | Karnes | 4 hr |
| Sep 8, 5:53 PM CDT | River Flood Warning | EWX | Karnes | 40 hr |
| Sep 8, 6:11 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina | 94 min |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.